Alert archive / Iowa / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 135, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Oct 22, 2004, 10:00 AM CDT for Benton County, Linn County, Iowa. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2004, 10:00 AM CDT (15:00 UTC)
- Expired
- Oct 22, 2004, 11:15 AM CDT
- In force
- 75 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Benton County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 105 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 221500
SVRDVN
IAC011-113-221615-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1000 AM CDT FRI OCT 22 2004
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BENTON COUNTY IN EAST CENTRAL IOWA
CENTRAL LINN COUNTY IN EAST CENTRAL IOWA
* UNTIL 1115 AM CDT
* AT 958 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR PALO...OR ABOUT 10 MILES NORTHWEST OF CEDAR
RAPIDS...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PALO BY 1005 AM CDT
TODDVILLE AND HIAWATHA BY 1015 AM CDT
ROBINS BY 1020 AM CDT
ALBURNETT AND MARION BY 1025 AM CDT
WHITTIER...WAUBEEK AND SPRINGVILLE BY 1045 AM CDT
VIOLA BY 1050 AM CDT
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
LAT...LON 4212 9196 4221 9162 4221 9157 4226 9142
4226 9137 4202 9138 4201 9140 4196 9191
4201 9191
$$
HLADIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 2:22 AM CDT, 7 hours 38 minutes earlier.
Area forecast discussion, Oct 22, 2:22 AM CDT, 7 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 222 AM CDT FRI OCT 22 2004 .SYNOPSIS... LIFT FROM WARM ADVECTION IS OFFICIALLY UNDERWAY THIS MORNING...AS LOW CLOUDS...AVIATION FOG...DRIZZLE AND EVEN A SCATTERED SHOWERS HAVE ENTERED THE CWA. THE STRONG UPPER LOW IS EMERGING INTO THE PLAINS THIS MORNING...WITH PRESSURES FALLING IN THE WESTERN PLAINS. THE MAIN SURFACE WARM FRONT IS SETTING UP FROM SOUTHERN NEBRASKA...TO SOUTH CENTRAL MISSOURI. THIS PLACEMENT WILL HELP KEEP LOW CLOUDS AND SCATTERED PRECIP OVER THE CWA THROUGH THE DAY...AND ANY HEATING FROM WARM ADVECTION ALONE. THIS WILL ALSO AID IN REDUCING THE SEVERE WEATHER POTENTIAL FOR MUCH OF EASTERN IOWA AND ILLINOIS. (A GOOD THING SINCE THERE WOULD BE PLENTY TO WORRY ABOUT IF THE SUN HEATED THINGS UP INTO THE UPPER 70S). && .FORECAST...(TODAY THROUGH NEXT FRIDAY) WHILE THE BEST LIFT WILL HOLD OFF UNTIL LATER THIS AFTERNOON AND THIS EVENING...THE PRESENCE OF CONVECTIVE SHOWERS OVER EASTERN IOWA AND WEST CENTRAL ILLINOIS AS OF 2 AM...WILL FORCE CHANCE POPS IN AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER THIS MORNING. BY AFTERNOON...THE MAIN SLUG OF MOISTURE AND LIFT WILL BEGIN TO EFFECT IOWA AND MISSOURI. MODEL ARE IN DECENT AGREEMENT ON BRINGING THE LOW TO OUR WEST AND DEEPENING DURING THE AFTERNOON AND EVENING. THIS WILL PROVIDE EXCELLENT FORCING FOR NUMEROUS SHOWERS AND THUNDERSTORMS. ALL CAPE WILL BE ELEVATED ABOVE THE STABLE BOUNDARY LAYER...THUS THE MAIN THREAT FROM STORMS WILL BE HAIL. HOWEVER...MOST OF THIS SHOULD REMAIN UNDER SEVERE LIMITS. MUCH OF THIS EVENT WILL TAKE PLACE WITH NEAR MOIST ADIABATIC PROFILES...WITH THE MAIN REASON FOR THUNDER BEING THE STRONG SYNOPTIC LIFT AND STRONG MOIST WARM ADVECTION. HIGHS TODAY WILL BE IN THE LOWER 60S NORTH TO NEAR 70S SOUTH. WITH SOUTH WINDS THROUGH MUCH OF THE NIGHT...TEMPS WILL NOT FALL OFF MUCH...WITH LOWS IN THE 60S IN MANY AREAS. BY LATE TONIGHT...A DRY SLOT WILL SWEEP INTO THE WESTERN CWA...HELPING DECREASE THE CLOUDS AND END PRECIP. SATURDAY WILL BE BREEZY AS A STRONG PRESSURE GRADIENT SETS UP ACROSS THE MIDWEST. WRAP AROUND CLOUDS WILL MOVE BACK INTO THE NORTHERN HALF OF THE CWA DURING THE AFTERNOON...WITH A SPRINKLE POSSIBLE. QUIET WEATHER IS EXPECTED SUNDAY AHEAD OF A MOISTURE STARVED FRONT. HIGHS WILL BE MILD SATURDAY WITH THE STRONG MIXING (UPPER 60S)...AND EVEN A DEGREE OR TWO WARMER SUNDAY. ALL IN ALL..THE POST FRONTAL CONDITIONS WILL BE VERY PLEASANT FOR OCTOBER. MONDAY THROUGH WEDNESDAY APPEAR QUIET WITH UPPER RIDGING INFLUENCING THE REGION AS A STRONG TROF DIGS INTO THE WEST. HAVE DELAYED PRECIP CHANCES TIL THURSDAY AS THE TROF APPEARS TO BE JUST AS STRONG AS THE CURRENT STORMS OVER THE ROCKIES. IN ALL THIS ONE LOOKS TO BE A SIGNIFICANT RAIN EVENT FOR THE MIDWEST LATE THIS UPCOMING WEEK. ...ERVIN... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Oct 22, 5:08 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 508 AM CDT FRI OCT 22 2004 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-231000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 508 AM CDT FRI OCT 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY ACROSS THE ENTIRE OUTLOOK AREA THROUGH THIS AFTERNOON AS A STRONG STORM SYSTEM MOVES INTO THE MIDWEST. THERE IS A SLIGHT POSSIBILITY OF SEVERE STORMS TODAY AND TONIGHT OVER EASTERN IOWA...WITH HAIL UP TO THE SIZE OF PENNIES MAIN THREAT. SMALL HAIL AND LOCALLY HEAVY RAIN IS POSSIBLE WITH THE STRONGER STORMS OVER THE REMAINDER OF THE OUTLOOK AREA. TONIGHT...NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY MORNING HOURS...BEFORE ENDING FROM WEST TO EAST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY NIGHT AND THURSDAY...AS ANOTHER SIGNIFICANT STORMS SYSTEM MOVES INTO THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER EASTERN IOWA TODAY AND TONIGHT.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 12:16 PM CDT | Severe Thunderstorm Warning | DVN | Iowa | 59 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.